hi:) unfortunately there is no real way of knowing how long it will last for you, as we are all different. Many people actually start to dry up altogether after the first 3 - 6 months on mirena, but others have heavier periods all the time and spotting in between. if you go to the following web link i will give you, you will see that one of the side effects is...
"fequent, prolonged or heavy bleeding, spotting, lighter bleeding, irregular bleeding or stopping of bleeding"
LOL in other words they cover all their bets - anything can happen!:)
As you are bleeding extra, i would get a blood test from the doctor to make sure you have not become anemic.
Do you have any severe pain or other side effects? If not, then good!! but just keep an eye open and be aware that one can develop side effects after several months on mirena - not always, but often these start when the blood dries up, but as i say there is really no way to predict exactly how an individual will respond, so all you can do is keep a note of the dates etc and any symptoms you get so that you can monitor the situation. If it is just the bleeding that you have, with no other symptoms then i would say give it a couple more months and see if it settles down. (I would give it till 6 months absolute max.) If you have other symptoms then it may be worth getting the mirena out now, before the symptoms get worse. Either way, do check on your iron levels, and it wouldn't hurt to ask the doc to check you up inside just to make sure the mirena is still in the correct position and is not doing any damage to you. It is most likely though from what you say, that you are bleeding due to the imbalance of hormones that mirena causes, rather than any internal damage. Hope all works out well for you, do post back to us and let us know how you get on:) x